Missouri, 2008

Tornadoes and Flash Flooding in Missouri, June 2, 2008

June 2, 2008 · NWS SGF · 37 events in 9 counties and zones

A few strong to severe thunderstorms developed causing a swath of large hail and damaging winds along the Highway 13 corridor. A tornado also tracked from Schell City to north of El Dorado Springs.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
2
Property damage
$300,000
Crop damage
None recorded
Events
37

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS SGF wrote it up.

A few strong to severe thunderstorms developed causing a swath of large hail and damaging winds along the Highway 13 corridor. A tornado also tracked from Schell City to north of El Dorado Springs.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Springfield, MO wrote its last area forecast discussion before the first event at Jun 2, 2:34 AM CST, 1 hour 11 minutes earlier.

Area forecast discussion, Jun 2, 2:34 AM CST, 1 hour 11 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SPRINGFIELD MO
334 AM CDT MON JUN 2 2008

.DISCUSSION...

THUNDERSTORMS ARE ONCE AGAIN ONGOING EARLY THIS MORNING ACROSS
THE SOUTHWESTERN PORTION OF THE CWA. THESE STORMS ARE DEVELOPING
IN AN AREA OF WARM AIR ADVECTION AS THE LOW LEVEL JET INCREASES
ACROSS THE AREA. SCATTERED STORMS ARE EXPECTED TO CONTINUE TO
DEVELOP EARLY THIS MORNING IN THIS AREA OF WARM AIR ADVECTION...
WITH IS STARTING TO DIMINISH AFTER SUNRISE. THESE STORMS SHOULD
MAINLY REMAIN BELOW SEVERE LIMITS...WITH TORRENTIAL RAINFALL THAT
COULD LEAD TO FLASH FLOODING AND SMALL HAIL THE MAIN HAZARDS...
HOWEVER CANNOT RULE OUT ONE OF THE STRONGER STORMS PRODUCING
MARGINAL SEVERE HAIL. THIS SHOULD MAINLY REMAIN ACROSS THE
SOUTHERN CWA THIS MORNING.

LATER THIS MORNING INTO THE AFTERNOON HOURS ANOTHER ROUND OF
THUNDERSTORMS...THAT ARE CURRENTLY DEVELOPING ACROSS NORTH CENTRAL
KANSAS INTO NEBRASKA...WILL MOVE TO THE SOUTHEAST INTO THE AREA.
ENOUGH INSTABILITY AND SHEAR WILL BE IN PLACE TO MAKE STRONG TO
SEVERE STORMS POSSIBLE. THE MAIN HAZARDS WILL BE LARGE HAIL...
DAMAGING WINDS AND HEAVY RAINFALL. TEMPERATURES ALOFT WILL
CONTINUE TO WARM FROM THE SOUTHWEST TO THE NORTHEAST TODAY. BY
THIS AFTERNOON THE WESTERN CWA SHOULD BECOME CAPPED ENOUGH TO
LIMIT THUNDERSTORMS. BY THIS EVENING THE STORMS SHOULD BEGIN TO
PUSH EAST OUT OF THE EASTERN CWA.

THE WARM AIR CONTINUES TO PUMP INTO THE AREA ON TUESDAY...WITH
TEMPERATURES WELL INTO THE 80S. THE STRONG CAP THAT WILL MOVE INTO
THE AREA WILL REMAIN IN PLACE ON TUESDAY. SHOULD NOT SEE ANY
PRECIPITATION THOUGH THE AFTERNOON HOURS. TOMORROW EVENING AN
UPPER LEVEL DISTURBANCE AND SURFACE BOUNDARY WILL MOVE INTO THE
AREA. THESE FEATURES SHOULD BE ABLE TO OVERCOME THE CAP...WITH
STORMS QUICKLY DEVELOP TOMORROW EVENING ONCE THE CAP BREAKS.
SEVERE WEATHER WE BE POSSIBLE AS A VERY MOIST AND UNSTABLE
AIRMASS WE BE OVER THE AREA...WITH 0-6KM WIND SHEAR VALUES OF 50
TO 60 KTS. ALL MODES OF SEVERE WEATHER WILL BE POSSIBLE. THE
QUESTION FOR THE TORNADO POTENTIAL IS IF THE STORMS WILL BE ABLE TO
BECOME SURFACE BASED OR IF THEY REMAIN ELEVATED. IF THEY CAN GET
SURFACE BASED AN ISOLATED TORNADO WILL BE POSSIBLE. THE FRONT WILL
NOT BE ABLE TO MAKE MUCH HEAD WAY SOUTH AS UPPER LEVEL RIDGE
CONTINUES TO BUILD IN. THEREFORE...THIS ACTIVITY SHOULD MAINLY
AFFECT THE NORTHERN PORTIONS OF THE CWA.

WEDNESDAY INTO THURSDAY UPPER LEVEL RIDGING WILL BE OVER THE
REGION...WITH MUGGY CONDITIONS CONTINUING. THINK THE AREA WILL
REMAIN TOO CAPPED TO GET ANY AFTERNOON CONVECTION TO FIRE WITH THE
HEATING OF THE DAY. HAVE PULLED POPS OUT OF THE FORECAST FOR
WEDNESDAY THROUGH THURSDAY AFTERNOON. ANOTHER STORM SYSTEM WILL
MOVE INTO THE CENTRAL US THURSDAY NIGHT INTO FRIDAY...BRING
ADDITIONAL CHANCES FOR THUNDERSTORM AND THE POSSIBILITY FOR
SEVERE WEATHER. THE MEDIUM RANGE MODELS CONTINUE TO SLIGHTLY
DIFFER IN THE TIMING OF THE SYSTEM. HAVE GENERALLY FOLLOWED A
BLEND OF THE GFS AND THE ECMWF. WILL HAVE TO GET A BETTER HANDLE
ON THE EXACT TIMING AND ON THE MESOSCALE FEATURES TO BETTER DISCERN
THE SEVERE WEATHER MODE. THIS SYSTEM SHOULD BE MONITORED AS THE
SYNOPTIC SET UP FAVORS SEVERE WEATHER SOMEWHERE ACROSS THE CENTRAL
U.S.

WISE

&&

.AVIATION...

WHILE PREDOMINANTLY VFR CONDITIONS ARE EXPECTED OVERNIGHT AT THE
SPRINGFIELD AND JOPLIN TERMINALS...THUNDERSTORMS WILL LIKELY BE ON
THE INCREASE ACROSS THE REGION. THUNDERSTORMS WILL BECOME MORE
PREVALENT AFTER 09Z INTO MONDAY MORNING. ACTIVITY WILL LIKELY
DIMINISH AND MOVE TO THE EAST AROUND 15Z. MVFR CONDITIONS WILL BE
POSSIBLE IN THE AREAS OF PRECIPITATION. VFR CONDITIONS SHOULD
AGAIN THE RULE MONDAY AFTERNOON WITH SCATTERED STORMS REDEVELOPING
ESPECIALLY EAST OF SPRINGFIELD.

FOSTER

&&

.SGF WATCHES/WARNINGS/ADVISORIES...
MO...FLASH FLOOD WATCH THROUGH THIS EVENING FOR MOZ066-077-078-088-
     089-093-094-101>103.

KS...FLASH FLOOD WATCH THROUGH THIS EVENING FOR KSZ073-097-101.

&&
Hazardous weather outlook, Jun 1, 11:58 PM CST, 3 hours 47 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE SPRINGFIELD MO
1258 AM CDT MON JUN 2 2008

KSZ073-097-101-MOZ055>058-066>071-077>083-088>098-101>106-030600-
BOURBON-CRAWFORD-CHEROKEE-BENTON-MORGAN-MILLER-MARIES-VERNON-
ST. CLAIR-HICKORY-CAMDEN-PULASKI-PHELPS-BARTON-CEDAR-POLK-DALLAS-
LACLEDE-TEXAS-DENT-JASPER-DADE-GREENE-WEBSTER-WRIGHT-NEWTON-
LAWRENCE-CHRISTIAN-DOUGLAS-HOWELL-SHANNON-MCDONALD-BARRY-STONE-
TANEY-OZARK-OREGON-
1258 AM CDT MON JUN 2 2008

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF THE MISSOURI
OZARKS AND EXTREME SOUTHEAST KANSAS.

.DAY ONE...TONIGHT.

  WEATHER HAZARDS EXPECTED:

   SCATTERED THUNDERSTORMS CAPABLE OF PRODUCING:
   HAIL UP TO THE SIZE OF QUARTERS.
   WIND GUSTS UP TO 60 MPH.
   HEAVY RAIN AND LOCALIZED FLASH FLOODING.

 AREAS AFFECTED AND TIMING:

  SCATTERED THUNDERSTORMS WILL DEVELOP ACROSS PORTIONS OF EXTREME
  SOUTHEAST KANSAS AS WELL AS SOUTHWEST AND SOUTHERN MISSOURI FOR
  THE REMAINDER OF TONIGHT. ANOTHER THUNDERSTORM COMPLEX WILL
  LIKELY PUSH INTO SOUTHEAST KANSAS AND WESTERN MISSOURI AFTER 500
  AM.

 DISCUSSION:

  SCATTERED THUNDERSTORMS WILL CONTINUE TO DEVELOP ALONG AN UPPER
  LEVEL FRONT ACROSS PORTIONS OF EXTREME SOUTHEAST KANSAS AS WELL
  AS SOUTHWEST AND SOUTHERN MISSOURI TONIGHT. TORRENTIAL RAINFALL
  WILL BE THE MAIN HAZARD...HOWEVER A FEW STORMS WILL BE CAPABLE
  OF HAIL TO THE SIZE OF QUARTERS AND WIND GUSTS TO 60 MPH.

  A THUNDERSTORM COMPLEX WILL LIKELY DEVELOP ACROSS KANSAS LATE
  TONIGHT AND SPREAD INTO SOUTHEAST KANSAS AND FAR WESTERN
  MISSOURI BY DAYBREAK. THE STORMS WILL OVERSPREAD THE OZARKS INTO
  THE MORNING HOURS MONDAY. SUFFICIENT INSTABILITY AND FAVORABLE
  WIND SHEAR WILL SUPPORT STRONG STORMS WITH ISOLATED SEVERE
  STORMS POSSIBLE. HAIL AND STRONG WIND GUSTS WILL BE THE PRIMARY
  HAZARDS.

  IN ADDITION...VERY HEAVY RAINFALL ASSOCIATED WITH THESE STORMS
  MAY LEAD TO FLASH FLOODING ESPECIALLY ACROSS THOSE AREAS THAT
  RECEIVED HEAVY RAINFALL THE PAST COUPLE OF DAYS.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.

STRONG TO SEVERE THUNDERSTORMS ARE EXPECTED TO DEVELOP MONDAY
AFTERNOON AS A FRONTAL BOUNDARY LINGERS ACROSS THE AREA. THE MAIN
HAZARDS EXPECTED MONDAY AFTERNOON AND EVENING WILL BE LARGE HAIL
AND DAMAGING WIND GUSTS. IN ADDITION...HEAVY RAIN COULD LEAD TO
FLASH FLOODING.

THUNDERSTORMS WILL ONCE AGAIN BE POSSIBLE LATE IN THE WORK WEEK
AS ANOTHER SYSTEM MOVES INTO THE CENTRAL UNITED STATES.

.SPOTTER INFORMATION STATEMENT...

 SPOTTER ACTIVATION IS NOT LIKELY DUE TO THE ISOLATED NATURE OF
 THE SEVERE WEATHER EXPECTED LATE TONIGHT.

&&

THIS PRODUCT IS NOW AVAILABLE IN GRAPHICAL FORMAT...ALONG WITH
OTHER WEATHER...HYDROLOGICAL AND CLIMATE INFORMATION...AT
HTTP://WWW.CRH.NOAA.GOV/SGF(ALL LOWERCASE)

GAGAN

In the hours before

Special weather statement, Jun 1, 11:03 PM CST, 4 hours 42 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
1203 AM CDT MON JUN 2 2008

MOZ102-103-020600-
STONE MO-BARRY MO-
1203 AM CDT MON JUN 2 2008

...SIGNIFICANT WEATHER ALERT FOR CENTRAL STONE AND EAST CENTRAL BARRY
COUNTIES UNTIL 100 AM CDT...

AT MIDNIGHT CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
A STRONG THUNDERSTORM 7 MILES SOUTHWEST OF CRANE...OR 10 MILES SOUTH
OF AURORA...MOVING EAST SOUTHEAST AT 27 MPH.

THIS STORM WILL BE NEAR...
  GALENA BY 1225 AM CDT.
  REEDS SPRING...WEST BRANSON AND 8 MILES NORTH OF KIMBERLING CITY BY
  1240 AM CDT.
  6 MILES NORTH OF INDIAN POINT BY 1245 AM CDT.

THE TOWNS OF ELSEY...CAPE FAIR AND SILVER DOLLAR CITY ARE IN THE PATH
OF THIS STORM.

PENNY SIZE HAIL IS EXPECTED WITH THIS STORM.

FOSTER
Special weather statement, Jun 1, 11:30 PM CST, 4 hours 15 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
1230 AM CDT MON JUN 2 2008

MOZ104-020630-
TANEY MO-
1230 AM CDT MON JUN 2 2008

...SIGNIFICANT WEATHER ALERT FOR TANEY COUNTY UNTIL 130 AM CDT...

AT 1225 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
A STRONG THUNDERSTORM NEAR REEDS SPRING...OR 8 MILES NORTH OF
KIMBERLING CITY...MOVING EAST AT 29 MPH.

THIS STORM WILL BE NEAR...
  ROCKAWAY BEACH...BRANSON...MERRIAM WOODS AND HOLLISTER BY 1255 AM
  CDT.
  FORSYTH BY 100 AM CDT.
  8 MILES SOUTH OF TANEYVILLE BY 105 AM CDT.

THE TOWNS OF WALNUT SHADE...KIRBYVILLE...OZARK BEACH...EDGEWATER
BEACH...POWERSITE...KISSEE MILLS...RUETER AND PROTEM ARE IN THE PATH
OF THIS STORM.

PENNY SIZE HAIL IS EXPECTED WITH THIS STORM.

FOSTER
Special weather statement, Jun 1, 11:37 PM CST, 4 hours 8 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
1237 AM CDT MON JUN 2 2008

MOZ093-020630-
NEWTON MO-
1237 AM CDT MON JUN 2 2008

...SIGNIFICANT WEATHER ALERT FOR NEWTON COUNTY UNTIL 130 AM CDT...

AT 1235 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
A STRONG THUNDERSTORM 6 MILES NORTHEAST OF SENECA...OR 11 MILES WEST
OF NEOSHO...MOVING EAST AT 22 MPH.

THIS STORM WILL BE NEAR...
  8 MILES SOUTH OF SAGINAW BY 1245 AM CDT.
  NEOSHO BY 105 AM CDT.
  7 MILES SOUTH OF DIAMOND BY 110 AM CDT.
  GRANBY BY 120 AM CDT.
  8 MILES NORTHWEST OF FAIRVIEW BY 130 AM CDT.

THE TOWNS OF NEWTONIA...STARK CITY AND RITCHEY ARE IN THE PATH OF
THIS STORM. THIS ALSO INCLUDES INTERSTATE 44 BETWEEN MILE MARKERS 1
AND 5.

PENNY SIZE HAIL IS EXPECTED WITH THIS STORM.

FOSTER
Special weather statement, Jun 2, 12:32 AM CST, 3 hours 13 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
132 AM CDT MON JUN 2 2008

MOZ101-020700-
MCDONALD MO-
132 AM CDT MON JUN 2 2008

...SIGNIFICANT WEATHER ALERT FOR EASTERN MCDONALD COUNTY UNTIL 200 AM
CDT...

AT 128 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM NEAR GOODMAN...OR 8 MILES SOUTH OF NEOSHO...
MOVING SOUTHEAST AT 24 MPH.

THIS STORM WILL REMAIN OVER MAINLY RURAL AREAS OF EASTERN MCDONALD
COUNTY...INCLUDING THE TOWN OF POWELL.

PENNY SIZE HAIL AND WIND GUSTS TO 45 MPH ARE EXPECTED WITH THIS
STORM.

GAGAN
Special weather statement, Jun 2, 1:17 AM CST, 2 hours 28 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
217 AM CDT MON JUN 2 2008

MOZ102-020800-
BARRY MO-
217 AM CDT MON JUN 2 2008

...SIGNIFICANT WEATHER ALERT FOR SOUTHERN BARRY COUNTY UNTIL 300 AM
CDT...

AT 212 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM 7 MILES NORTHWEST OF WASHBURN...OR 11 MILES WEST
OF CASSVILLE...MOVING SOUTHEAST AT 20 MPH.

THIS STORM WILL BE NEAR...
  EXETER BY 230 AM CDT.
  WASHBURN BY 235 AM CDT.
  SELIGMAN BY 245 AM CDT.

THE TOWNS OF WAYNE AND EAGLE ROCK ARE IN THE PATH OF THIS STORM.

PENNY SIZE HAIL...TORRENTIAL RAINFALL AND WIND GUSTS AROUND 45 MPH
ARE EXPECTED WITH THIS STORM.

GAGAN

The radar

The Springfield radar (KSGF), 80 km away, was scanning. The volume nearest the first event began at 10:02 UTC.

Open the radar archive at this moment

Event by event

19 hail, 12 thunderstorm wind, 4 flash flood, 2 tornado. Local standard time, as filed.

Thunderstorm Wind, Barry

When
June 2, 3:45 AM CST
Where
Barry County, 1.38 mi N of Golden Table Rock Ar
Measured
50 kt (58 mph) estimated gust
Reported by
Public
Coordinates
36.550, -93.680

Numerous trees were downed from severe thunderstorm wind gusts.

Thunderstorm Wind, Barry

When
June 2, 3:45 AM CST
Where
Barry County, 1.38 mi N of Golden Table Rock Ar
Measured
50 kt (58 mph) estimated gust
Reported by
Public
Coordinates
36.550, -93.680

Numerous trees were downed from severe thunderstorm wind gusts.

Hail, Vernon

When
June 2, 10:54 AM CST
Where
Vernon County, 3.01 mi NE of Stotesbury
Measured
1 in hail
Reported by
Law Enforcement
Coordinates
38.000, -94.530

Hail, Vernon

When
June 2, 10:58 AM CST
Where
Vernon County, 0.54 mi E of Metz
Measured
0.88 in hail
Reported by
Public
Coordinates
38.000, -94.440

Hail, Vernon

When
June 2, 12:04 PM CST
Where
Vernon County, Schell City
Measured
0.88 in hail
Reported by
Public
Coordinates
38.020, -94.120

Hail, St. Clair

When
June 2, 12:43 PM CST
Where
St. Clair County, 1.49 mi SSE of Roscoe Tasa Fld Arpt
Measured
1.75 in hail
Reported by
Law Enforcement
Coordinates
37.930, -93.810

Hail, Vernon

When
June 2, 12:50 PM CST
Where
Vernon County, Schell City
Measured
2.75 in hail
Injuries
1 direct, 0 indirect
Reported by
Emergency Manager
Coordinates
38.020, -94.120

One person was injured after being struck by baseball size hail.

Tornado, Vernon

When
June 2, 12:55 PM CST to 1:07 PM CST
Where
Vernon County, 0.19 mi E of Schell City to 4.08 mi SE of Schell City
Rating
EF0
Path length
3.95 mi
Path width
300 yd
Continued into
St. Clair, Mo (SGF)
Injuries
1 direct, 0 indirect
Property damage
$150,000
Reported by
NWS Storm Survey
Coordinates
38.020, -94.117

A National Weather Service storm survey revealed that an EF-0 tornado touched down in Schell City, and tracked into St. Clair County approximately one mile south of Atkinson Lake. Numerous trees were downed while several roofs were damaged in Schell City.

Thunderstorm Wind, Vernon

When
June 2, 12:55 PM CST
Where
Vernon County, 0.97 mi ENE of Harwood
Measured
50 kt (58 mph) estimated gust
Reported by
Emergency Manager
Coordinates
37.957, -94.154

Numerous large trees were blown down from severe thunderstorm wind gusts.

Hail, Vernon

When
June 2, 1:02 PM CST
Where
Vernon County, Schell City
Measured
2.75 in hail
Reported by
Public
Coordinates
38.020, -94.120

Thunderstorm Wind, Vernon

When
June 2, 1:02 PM CST
Where
Vernon County, Schell City
Measured
61 kt (70 mph) estimated gust
Reported by
Public
Coordinates
38.020, -94.120

Tornado, St. Clair

When
June 2, 1:07 PM CST to 1:15 PM CST
Where
St. Clair County, 3.53 mi WSW of Taberville to 1.41 mi WSW of Tiffin
Rating
EF0
Path length
6.63 mi
Path width
300 yd
Property damage
$25,000
Reported by
NWS Storm Survey
Coordinates
37.983, -94.061

A National Weather Service storm survey revealed that a tornado tracked across southwest sections of St. Clair County. Numerous trees were damaged while one barn was destroyed that was located southwest of Tiffin along Highway 32.

Thunderstorm Wind, Cedar

When
June 2, 1:15 PM CST
Where
Cedar County, 3.21 mi NNW of Caplinger Mills
Measured
61 kt (70 mph) estimated gust
Reported by
NWS Storm Survey
Coordinates
37.840, -93.850

Thunderstorm wind gusts downed several trees and power lines.

Hail, St. Clair

When
June 2, 1:18 PM CST
Where
St. Clair County, 0.54 mi W of Tiffin
Measured
0.75 in hail
Reported by
Law Enforcement
Coordinates
37.950, -93.940

Hail, St. Clair

When
June 2, 1:18 PM CST
Where
St. Clair County, 0.54 mi W of Tiffin
Measured
0.75 in hail
Reported by
Law Enforcement
Coordinates
37.950, -93.940

Hail, St. Clair

When
June 2, 1:18 PM CST
Where
St. Clair County, 0.88 mi NW of Tiffin
Measured
0.75 in hail
Reported by
Law Enforcement
Coordinates
37.960, -93.940

Hail, Cedar

When
June 2, 1:19 PM CST
Where
Cedar County, 0.88 mi NE of El Dorado Spgs
Measured
0.75 in hail
Reported by
Law Enforcement
Coordinates
37.880, -94.020

Hail, Cedar

When
June 2, 1:26 PM CST
Where
Cedar County, 2.14 mi SSE of Cedar Spgs
Measured
1 in hail
Reported by
Trained Spotter
Coordinates
37.840, -93.890

Thunderstorm Wind, Dallas

When
June 2, 1:41 PM CST
Where
Dallas County, 3.89 mi E of Windyville
Measured
52 kt (60 mph) estimated gust
Reported by
Emergency Manager
Coordinates
37.730, -92.860

Hail, St. Clair

When
June 2, 1:45 PM CST
Where
St. Clair County, 1.63 mi E of Osceola Muni Arpt
Measured
0.75 in hail
Reported by
Emergency Manager
Coordinates
38.020, -93.670

Hail, Laclede

When
June 2, 1:49 PM CST
Where
Laclede County, 2.82 mi N of Lebanon
Measured
0.75 in hail
Reported by
Emergency Manager
Coordinates
37.720, -92.660

Hail, Laclede

When
June 2, 1:52 PM CST
Where
Laclede County, 0.88 mi NE of Lebanon
Measured
0.75 in hail
Reported by
Emergency Manager
Coordinates
37.690, -92.660

Flash Flood, Polk

When
June 2, 2:02 PM CST to 10:00 PM CST
Where
Polk County, 0.35 mi W of Bolivar to 0.98 mi NNE of Bolivar Mem Arpt
Cause
Heavy Rain
Property damage
$75,000
Reported by
Emergency Manager
Coordinates
37.621, -93.426

Excessive rain caused several homes and businesses to flood.

Thunderstorm Wind, Polk

When
June 2, 2:02 PM CST
Where
Polk County, 0.88 mi SE of Bolivar
Measured
50 kt (58 mph) estimated gust
Reported by
Emergency Manager
Coordinates
37.610, -93.410

Several trees were damaged from severe thunderstorm wind gusts.

Thunderstorm Wind, Polk

When
June 2, 2:20 PM CST
Where
Polk County, 1.76 mi SE of Pleasant Hope
Measured
52 kt (60 mph) estimated gust
Reported by
Amateur Radio
Coordinates
37.450, -93.260

Several trees were downed from thunderstorm wind gusts.

Thunderstorm Wind, Laclede

When
June 2, 2:25 PM CST
Where
Laclede County, 3.01 mi NE of Jones Lebanon Arpt
Measured
52 kt (60 mph) estimated gust
Reported by
Emergency Manager
Coordinates
37.680, -92.590

Hail, Polk

When
June 2, 2:26 PM CST
Where
Polk County, 1.78 mi ENE of Pleasant Hope
Measured
0.88 in hail
Reported by
COOP Observer
Coordinates
37.480, -93.250

Thunderstorm Wind, Polk

When
June 2, 2:31 PM CST
Where
Polk County, 1.49 mi NNE of Pleasant Hope
Measured
50 kt (58 mph) estimated gust
Property damage
$50,000
Reported by
Emergency Manager
Coordinates
37.490, -93.270

A few outbuildings were damaged from severe thunderstorm wind gusts.

Hail, Polk

When
June 2, 2:33 PM CST
Where
Polk County, 0.88 mi SE of Pleasant Hope
Measured
1 in hail
Reported by
Emergency Manager
Coordinates
37.460, -93.270

Hail, Webster

When
June 2, 2:50 PM CST
Where
Webster County, 1.49 mi SSE of Elkland
Measured
1 in hail
Reported by
Public
Coordinates
37.430, -93.020

Hail, Webster

When
June 2, 2:51 PM CST
Where
Webster County, 1.49 mi SSW of St Luke
Measured
1 in hail
Reported by
Public
Coordinates
37.410, -92.940

Hail, Webster

When
June 2, 2:57 PM CST
Where
Webster County, 1.3 mi ESE of Beach
Measured
1.75 in hail
Reported by
Public
Coordinates
37.420, -92.950

Thunderstorm Wind, Wright

When
June 2, 3:05 PM CST
Where
Wright County, 0.88 mi NE of Dawson
Measured
52 kt (60 mph) estimated gust
Reported by
Law Enforcement
Coordinates
37.260, -92.310

Severe thunderstorm wind gusts downed several trees.

Thunderstorm Wind, Laclede

When
June 2, 3:20 PM CST
Where
Laclede County, 4.46 mi NNW of Brush Creek
Measured
50 kt (58 mph) estimated gust
Reported by
Emergency Manager
Coordinates
37.680, -92.760

A large tree was downed from thunderstorm wind gusts.

Flash Flood, Dallas

When
June 2, 4:50 PM CST to 10:00 PM CST
Where
Dallas County, 3.52 mi NW of Buffalo to 3.75 mi NW of Buffalo
Cause
Heavy Rain
Reported by
Law Enforcement
Coordinates
37.690, -93.140

A low water crossing along Highway C flooded and became impassable to motorists.

Flash Flood, Dallas

When
June 2, 4:50 PM CST to 10:00 PM CST
Where
Dallas County, 3.52 mi NW of Buffalo to 3.75 mi NW of Buffalo
Cause
Heavy Rain
Reported by
Law Enforcement
Coordinates
37.690, -93.140

A low water crossing along Highway C flooded and became impassable to motorists.

Flash Flood, Laclede

When
June 2, 5:25 PM CST to 10:00 PM CST
Where
Laclede County, 1.28 mi WSW of Sleeper to 1.31 mi WSW of Sleeper
Cause
Heavy Rain
Reported by
Emergency Manager
Coordinates
37.744, -92.622

Four feet of water flooded areas near the intersection of Hackberry Road and Pacific Road.

What these are

Thunderstorm Wind
Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
Hail
Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.
Tornado
A violently rotating column of air in contact with the ground and extending from a thunderstorm, filed with its path, width and Fujita or Enhanced Fujita rating from the damage survey.
Flash Flood
Flooding that begins within six hours of the rain that causes it, or of a dam or levee failure or ice jam release, often with deadly speed.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Missouri in 2008Every state in 2008This day in weather historyThe tornado archive for Missouri, 2008Warnings in Missouri, June 2008

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 108254, 108256, 108212, 108213, 108214, 108215, 108216, 108253, 108257, 108217, 108262, 108272, 108263, 108218, 108219, 108221, 108222, 108223, 108264, 108224, 108225, 108226, 108200, 108259, 108265, 108266, 108227, 108260, 108228, 108239, 108240, 108241, 108267, 108261, 108204, 108205, 108211.